Alert archive / Missouri / River Flood Warnings in 2019
River Flood Warning 1, NWS Kansas City, MO
NWS Kansas City, MO issued this river flood warning at Dec 31, 2018, 6:49 PM CST for Johnson County, Pettis County, Missouri. It took effect at Dec 31, 2018, 7:09 PM CST. It was in force for 39 hr.
The area
The counties it named.
The facts
- Issued
- Dec 31, 2018, 6:49 PM CST (00:49 UTC)
- In effect from
- Dec 31, 2018, 7:09 PM CST
- Expired
- Jan 2, 2019, 10:00 AM CST
- In force
- 39 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Johnson County, MO, Pettis County, MO
The radar
The Pleasant Hill radar (KEAX), 63 km from the middle of the area, began a volume at 00:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Blackwater River near Valley City (VLYM7). The gauge peaked at 23.44 ft at Dec 31, 2018, 11:00 PM CST.
- Action stage
- 17 ft
- Minor stage
- 22 ft
- Moderate stage
- 25 ft
- Major stage
- 31 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06907700, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Dec 31, 5:16 PM CST, 1 hour 33 minutes earlier.
Area forecast discussion, Dec 31, 5:16 PM CST, 1 hour 33 minutes before
AREA FORECAST DISCUSSION National Weather Service Kansas City/Pleasant Hill MO 516 PM CST Mon Dec 31 2018 .Discussion... Issued at 239 PM CST MON DEC 31 2018 Message of the day: Rain/snow/sleet mix should come to an end within the next couple of hours, with very little, if any, wintry accumulation. Freezing drizzle and flurries are possible after sunset. This could cause some slick spots but no accumulations are expected right now. Overnight, temps will drop quickly with lows ranging from the teens to low 30s by midnight and wind chills ranging from single digits to low 20s. Satellite continues to depict high pressure off the Florida coast, with a new closed low pressure over the Rockies and a shortwave trough over the central U.S. This shortwave trough is responsible for the weather we have been seeing today. While rain has been the main precipitation type, multiple reports of snow and sleet mixing in have been made across the area during the day today. This looks to have resulted from the air around 850 mb cooling to freezing or just below, allowing frozen precipitation to make it close to the surface before running into above freezing air. The precipitation is expected to continue moving northeast, exiting our entire area around sunset. Very little, if any wintry accumulation is expected this afternoon. A cold front will push through behind the precipitation, shifting winds to the northwest and providing a slight chance for most in the area to see freezing drizzle with the transition to flurries. Soundings show the low levels remaining saturated, so it won't take much to squeeze something out of the clouds. The transition to flurries will come later when the profile cools closer to the dendritic growth zone. This could create some slick spots, but no accumulation is expected at this time. Cold air will filter in behind the front, dropping temperatures quickly. It will also be breezy, making it feel even colder. By midnight, temperatures (wind chills) will be in the teens (single digits near zero) in northwest MO, mid 20s (near 10 degrees) in the KC metro up to Bethany, and then low 30s (low 20s) from Clinton to Kirksville. For those out celebrating tonight, remember to dress appropriately and limit your time outside. Also, with temperatures dropping like this with wet roads, everyone needs to keep an eye out for black ice. High pressure will settle in for the first day of 2019, keeping it cool tomorrow with a slight warm up Wednesday. Thursday, the closed low, currently over the Rockies, will push through the central U.S, giving our area another chance for precipitation. In general, long term models are in fair agreement with the system remaining closed and moving through south of our area and keeping precipitation chances limited to our southern counties. The NAM keeps it closed as well, but wants to bring the system farther north into our entire area, potentially creating greater impacts. Have gone with a compromise for now for precipitation chances, with those south of HWY 36 having the greatest chance to see precipitation at this time. All of these scenarios produce a chance for wintry precipitation so we will have to keep an eye on this system. Once this system moves through, ridging moves in over most of the CONUS, providing a dry weekend with temperatures in the upper 40s and 50s. Not bad for the first weekend of the new year. && .Aviation...(For the 00Z TAFS through 00Z Tuesday Evening) Issued at 516 PM CST MON DEC 31 2018 MVFR ceilings will continue tonight and into tomorrow morning. As colder air spreads across eastern Kansas and Missouri, there is the possibility of scattered light snow showers between midnight and and sunrise tomorrow morning. At this time, do not anticipate significant reduction to visibilities. VFR conditions will finally return as drier air moves into the area by early tomorrow afternoon. Northwest winds will be gusty tonight 20-25kts and slowly weaken into tomorrow. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && Discussion...Grana Aviation...32/Otto
Hazardous weather outlook, Dec 31, 5:27 AM CST, 13 hours 22 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 527 AM CST Mon Dec 31 2018 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-011130- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 527 AM CST Mon Dec 31 2018 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight Rain is expected to persist through the morning, exiting this afternoon and evening. Temperatures will fall below freezing tonight, resulting in very cold wind chills and likely freezing any still wet surfaces. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Wind chill values for the first day of the New Year will be in the single digits and below. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 31, 6:49 PM CST | River Flood Warning | EAX | Carroll | 42 hr |
| Jan 1, 12:59 AM CST | River Flood Warning | EAX | Bates, Cass, Henry | 35 hr |
Nearby
River Flood Warnings in Missouri, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.